Ohio, 2015High Wind in Ohio, April 10, 2015
April 10, 2015 · NWS CLE · 2 events in 2 counties and zones
A strengthening low pressure system tracked northeast from southern Lake Michigan to eastern upper Michigan during the early morning hours of April 10. This system pushed a cold front east across the area with isolated wind gusts of 50 knots or more occurring along and behind the front.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strengthening low pressure system tracked northeast from southern Lake Michigan to eastern upper Michigan during the early morning hours of April 10. This system pushed a cold front east across the area with isolated wind gusts of 50 knots or more occurring along and behind the front. A wind gust to 52 knots was recorded at the Findlay Airport. At the same time strong wind gusts caused a tree to fall on a house in North Baltimore.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Apr 10, 12:49 AM EST, 1 hour 40 minutes earlier.
Area forecast discussion, Apr 10, 12:49 AM EST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
149 AM EDT FRI APR 10 2015
.SYNOPSIS...
LOW PRESSURE WILL MOVE THROUGH THE CENTRAL GREAT LAKES TONIGHT AND
DRAG A COLD FRONT THROUGH THE AREA. A SECONDARY COLD FRONT WILL
DROP ACROSS THE AREA FRIDAY EVENING. HIGH PRESSURE WILL BUILD IN
FOR SATURDAY AND SUNDAY
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
LOW LEVEL JET SEEMS TO BE ASSISTING THE CONVECTION OVER THE
EASTERN END OF LAKE ERIE. A FEW OF THESE THUNDERSTORMS MAY CLIP
ERIE COUNTY PA. OTHERWISE WE WILL NEED TO WAIT FOR THE CONVERGENCE
ALONG THE FRONTAL BOUNDARY TO GET ADDITIONAL DEVELOPMENT. WE WILL
MONITOR DEVELOPMENT ACROSS SOUTHERN OHIO AND SEE IF IT CAN MOVE
INTO THE EASTERN HALF OF THE REGION AS WE APPROACH SUNRISE.
CONFIDENCE NOT HIGH ENOUGH TO GO WITH LIKELY POPS AT THIS POINT.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH SUNDAY NIGHT/...
FRIDAY MORNING 12Z THE COLD FRONT SHOULD BE JUST EAST OF KCLE WITH
DRYING MOVING IN FROM THE WEST. WILL HANG ONTO A CHANCE OF THUNDER
EAST THROUGH THE FIRST HALF OF THE MORNING BUT EXPECT PRECIP TO
END BY LATE MORNING. WILL ALLOW FOR SS TO BREAK THROUGH DURING THE
DAY BUT AM STILL A BIT SKEPTICAL GIVEN LOW LEVEL RH REMAINING
ACROSS THE AREA. ANOTHER BIG CONCERN FOR FRIDAY WILL BE WINDS.
850MB FLOW INCREASES TO 50 KNOTS ACROSS THE AREA LATE TONIGHT WITH
40-45 KNOTS AT 925MB. THIS CONTINUES POST COLD FRONT. AT THIS TIME
IT DOESNT LOOK LIKE WARNING LEVELS WILL BE REACHED BUT COULD
REQUIRE A WIND ADVISORY. IF THIS CONTINUES WILL LIKELY ISSUE ON
THE EVENING OR OVERNIGHT FORECAST PACKAGE. BOTH THE NAM AND GFS
CONTINUE TO SHOW A SECONDARY COLD FRONT/UPPER SHORT WAVE MOVING
THROUGH DURING THE EVENING AND EARLY OVERNIGHT FRIDAY NIGHT. WILL
BRING CLOUDS BACK AS WELL AS A SMALL CHANCE POPS. DRY AIR AND HIGH
PRESSURE BUILD IN FOR SATURDAY AND SUNDAY.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
MODELS GENERALLY AGREE WITH WEAK COLD FRONT PUSHING SE ACROSS THE
AREA MON SO WILL MAINTAIN DECENT THREAT FOR SHRA. THE FRONT IS SHOWN
TO MOVE FAR ENOUGH SOUTH OF THE AREA TO PROBABLY ALLOW FOR DRY
CONDITIONS ON TUE WITH WEAK HIGH PRESSURE OVER THE AREA. WED THRU
FRI...A SLOW MOVING UPPER LOW OVER THE PLAINS WILL DRIFT NE CAUSING
A LOW TO LIFT NE TOWARD LAKE MICHIGAN BY LATE FRI. THE STALLED
FRONT WILL SLOWLY LIFT NORTH INTO THE REGION AS A WARM FRONT
PROVIDING A FOCUS FOR SHRA AND TSRA TO START SPREADING NE OVER THE
AREA WED INTO WED NIGHT AND CONTINUE ON THU...AND PROBABLY FOR
SEVERAL MOVE DAYS AFTER THAT. TEMPS UNCERTAIN AS THE NORTHERN PART
OF THE CWA MAY SEE NE WINDS AHEAD OF THE FRONT THUS PRODUCING A COOL
FLOW OFF OF LAKE ERIE WHILE THE SOUTHERN COUNTIES HAVE A GOOD CHANCE
OF SEEING TEMPS WELL INTO THE 60S ANY MAYBE SOME 70S.
&&
.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
SOMEWHAT ACTIVE COLD FRONT ACROSS INDIANA WILL MOVE ACROSS OH AND
PA TAF SITES DURING THE MORNING. THIS WILL BRING ONE LAST ROUND
OF SHRA/TS TO MOST...BUT POSSIBLY NOT ALL...TAF SITES. THE BEST
COVERAGE MAY BE FROM MFD UP THROUGH ERI AND POINTS EAST AS
ACTIVITY FROM SOUTHWEST OHIO/EASTERN INDIANA MOVES INTO CENTRAL
AND EASTERN OHIO JUST AHEAD OF THE FRONT. VFR OUTSIDE OF SHRA/TS
AND UNTIL THE COLD FRONT. THEN A SHORT PERIOD OF MVFR CEILINGS
BEFORE THOSE SCATTER OUT THIS AFTERNOON. WIND GUSTS WILL BE THE
PRIMARY CONCERN. GUSTS TO 25 KNOTS WILL BE COMMON FROM THE SSW
PRECEDING THE FRONT...BUT THEN AN UBRUPT SHIFT AND INCREASE TO 30
TO 40 KNOTS FROM THE WEST TO TAKE PLACE WITH THE FRONT ITSELF.
GUSTS WILL SETTLE TO 30 TO 35 KNOTS FROM THE WEST-SOUTHWEST FOR
THE REMAINDER OF THE AFTERNOON...BEFORE FURTHER DIMINISHING NEAR
DARK. SECONDARY TROUGH/COLD FRONT WILL BRING SOME MVFR CEILINGS
BACK INTO THE REGION OVERNIGHT ALONG WITH A FEW SHOWERS.
.OUTLOOK..SOME NON VFR POSSIBLE ACROSS NW PA FOR EARLY SATURDAY
MORNING. NON VFR POSSIBLE AGAIN FOR MONDAY.
&&
.MARINE...
A STRONG COLD FRONT SWEEPING ACROSS LAKE ERIE LATE TONIGHT AND
FRIDAY MORNING AND THE FOLLOWING COLD ADVECTION SHOULD BE ABLE TO
PRODUCE GALE FORCE WINDS FOR A WHILE. WILL GO WITH LOW END GALES FOR
A WHILE ON FRI. THE PRESSURE GRADIENT STARTS TO WEAKEN LATER
FRI INTO FRI NIGHT SO WINDS SHOULD SLOWLY START DIMINISHING THEN
BECOME LIGHT BY SAT EVE AS HIGH PRESSURE MOVES ACROSS OHIO INTO PA.
A RETURN SOUTHERLY FLOW SHOULD SET UP IN THE WAKE OF THE HIGH FOR
SUN INCREASING TO ABOUT 10 TO 20 KNOTS FOR SUN NIGHT AHEAD OF A WEAK
COLD FRONT THAT CROSSES THE LAKE MON. WEAK HIGH PRESSURE QUICKLY
BUILDS IN BY MON NIGHT SO WINDS WILL DIMINISH AND SHOULD STAY FAIRLY
LIGHT THRU TUE.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...FLASH FLOOD WATCH UNTIL 7 AM EDT THIS MORNING FOR OHZ029>032-
036>038-047.
PA...NONE.
MARINE...GALE WARNING FROM 6 AM THIS MORNING TO 4 PM EDT THIS AFTERNOON
FOR LEZ061-142>149-162>169.
&&
SYNOPSIS...TK
NEAR TERM...KUBINA/MULLEN
SHORT TERM...TK
LONG TERM...ADAMS
AVIATION...OUDEMAN
MARINE...ADAMSHazardous weather outlook, Apr 9, 3:29 PM EST, 11 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
429 PM EDT THU APR 9 2015
OHZ003-006>014-017>023-027-028-033-089-PAZ001>003-102030-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-MAHONING-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
429 PM EDT THU APR 9 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.
.DAY ONE...TONIGHT.
THUNDERSTORMS ARE LIKELY THIS EVENING AND TONIGHT. THESE STORMS
COULD CAUSE DAMAGING WINDS...LARGE HAIL...AND LOTS OF LIGHTNING.
FLOODING IS ALSO POSSIBLE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
WINDS WILL INCREASE TO 20 TO 30 MPH WITH WIND GUSTS UPWARDS OF 45
MPH ON FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
OHZ029>032-036>038-047-102030-
RICHLAND-ASHLAND-WAYNE-STARK-MARION-MORROW-HOLMES-KNOX-
429 PM EDT THU APR 9 2015
...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND
NORTHEAST OHIO.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
THERE IS A HEIGHTENED RISK OF FLASH FLOODING AS ADDITIONAL
THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS MORNING THROUGH EARLY
FRIDAY MORNING. THUNDERSTORMS THAT DEVELOP COULD ALSO PRODUCE
DAMAGING WIND GUSTS IN EXCESS OF 60 MPH AND LARGE HAIL.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
WINDS WILL INCREASE TO 20 TO 30 MPH WITH WIND GUSTS UPWARDS OF 45
MPH ON FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
LEZ061-142>149-162>169-102030-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
429 PM EDT THU APR 9 2015
...GALE WARNING IN EFFECT FROM 6 AM TO 4 PM EDT FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 10, 2:28 AM EST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
328 AM EDT FRI APR 10 2015
OHZ017-027>029-036-037-047-100830-
HANCOCK-WYANDOT-CRAWFORD-RICHLAND-MARION-MORROW-KNOX-
INCLUDING THE CITIES OF...FINDLAY...UPPER SANDUSKY...CAREY...
BUCYRUS...MANSFIELD...MARION...MOUNT GILEAD...MOUNT VERNON
328 AM EDT FRI APR 10 2015
...GUSTY WINDS FROM SHOWERS AND THUNDERSTORMS...
SHOWERS AND THUNDERSTORMS MOVING TOWARD THE REGION FROM WESTERN
OHIO WILL PRODUCE GUSTY WINDS THROUGH 430 AM. THE STRONGEST
THUNDERSTORMS MAY PRODUCE WIND GUSTS TO 50 MPH. WE WILL CONTINUE
TO MONITOR THESE THUNDERSTORMS FOR THE POSSIBILITY IF SEVERE
WEATHER.
High Wind, Hancock
- When
- April 10, 2:29 AM EST
- Where
- Hancock forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.002, -83.666 (the zone’s center; the record gives no point)
The Findlay Airport recorded a gust to 52 knots.
High Wind, Wood
- When
- April 10, 2:30 AM EST
- Where
- Wood forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Trained Spotter
- Coordinates
- 41.362, -83.623 (the zone’s center; the record gives no point)
A trained weather spotter reported high winds caused a tree to fall on a house.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in New York, April 10, 2015$190,000 · 50 kt wind · 9 events
- Damaging Winds in Virginia, April 10, 2015$18,000 · 50 kt wind · 9 events
- Damaging Winds in Kentucky, April 10, 201552 kt wind · 12 events
- Hail and Damaging Winds in Georgia, April 10, 2015$13,000 · 1 in hail · 5 events
- Hail and Damaging Winds in Ohio, April 10, 2015$7,000 · 52 kt wind · 7 events
- Damaging Winds in Tennessee, April 10, 2015$8,000 · 56 kt wind · 7 events
- Flash Flood and Hail in Texas, April 10, 2015$10,000 · 1 in hail · 4 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, April 10, 20154 events
- Hail in South Carolina, April 10, 20151 in hail · 3 events
- Damaging Winds in Kentucky, April 10, 201550 kt wind · 2 events
- Flash Flood in Louisiana, April 10, 2015$10,000 · 2 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, April 10, 20152 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 573153, 573449.